MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 11607704
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source: ias information & analytics services.Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the product be received for evaluation.Concomitant medical products: curos cap/central line.
 
Event or Problem Description
Received a copy of the customer's medwatch report from fda which states, ¿iv fluids dripping out of y site port.Unknown if the patient was receiving fluid.Iv tubing lot # 19055609." it was reported that dextrose d50 was programmed at a rate 50ml/hr.Via central line, the user stated that the tubing was correctly inserted into the device however when the nurse removed the curos cap a leak was noted at the smartsite valve proximal to the drip chamber.It was later reported that nursing practice was to place curos caps on all smartsite valves if connected to a central line.There was no report from the customer of patient harm.
 
Additional Manufacturer Narrative
The customer¿s report of a leak at the smartsite valve proximal to the drip chamber was not confirmed.Functional testing of priming, infusion, and pressure testing did not replicate any instances of leaking at the proximal smartsite port or anywhere else with the received sets.Received 32 new unopened primary sets.The customer did not send in the suspect set this event took place on.The sets were loaded into a lab pump module for an infusion test.The primary infusion was programmed at a rate of 50ml/h and 50 ml vtbi.The infusions completed with no alarms and no signs of leaking at the proximal smartsite port or anywhere else throughout the sets.Sets were then pressure tested while submerged underwater.Air pressure was incrementally increased from 5 psi to 30 psi.There were no signs of leaking anywhere on the returned sets while the tubing was manipulated at each engagement.The root cause could not be identified.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report of a leak at the smartsite valve proximal to the drip chamber was confirmed via the video evidence the customer sent in.The video evidence was reviewed and confirmed that a leak occurred at the distal smartsite port.The root cause of the customer¿s report could not be identified because the suspect set was not sent in for investigation and no leaks were observed or replicated at the proximal smartsite port or anywhere else on the received associate sets during internal lab testing.
 
Event or Problem Description

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8859856
Report Number9616066-2019-02152
Device Sequence Number11219684
Product Code FPA
UDI-Device Identifier10885403228001
UDI-Public10885403228001
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2022
Device Model Number11607704
Device Catalogue Number11607704
Device Lot Number19055609
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/08/2019
08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, THERAPY DATE (B)(6) 2019; CUROS CAP/CENTRAL LINE
Patient Age72 YR
Patient Weight72